MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7MM TI CERVICAL SPINE SCREW SLF-TPNG/VARIABLE ANGLE 16MM; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.7MM TI CERVICAL SPINE SCREW SLF-TPNG/VARIABLE ANGLE 16MM; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.647.876
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of implant is an unknown date in (b)(6) 2016.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a revision anterior cervical fusion was performed due to failure to lock of a cervical spine self-tapping zero profile variable angle (va) screw.The hardware was implanted in (b)(6) 2016.On an unknown post-operative date, a year after initial implantation, it was discovered that the screw had backed out from the zero profile variable angle plate.The screw was successfully removed with no harm to the patient.There was no surgical delay.Concomitant device: zero-p va plate (part: unknown, lot: unknown, quantity: 1).This report is for a 3.7mm titanium (ti) cervical spine screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history (lot) part: 04.647.878 , lot: 8530230 , manufacturing site: mezzovico, release to warehouse date: 19.July 2013 , expiry date: 01.Aug.2026.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary the complaint cannot be confirmed as there is no image showing that the screw migrated.Functional test: the complaint could not be replicated, and the complaint could not be confirmed since the screw was returned by itself.Dimensional inspection: dimensional analysis was completed, the head diameter of the screw measured 4.39 mm and the overall length measured 18.14 this is within specifications the complaint condition is not confirmed as there was no x-ray sent to us cq showing the migrated screw.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.7MM TI CERVICAL SPINE SCREW SLF-TPNG/VARIABLE ANGLE 16MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8010380
Report Number2939274-2018-54645
Device Sequence Number1394685
Product Code OVE
UDI-Device Identifier10705034751429
UDI-Public(01)10705034751429
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number04.647.876
Device Catalogue Number04.647.876
Device Lot Number8530230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer11/02/2018
12/05/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/16/2018
12/06/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight91